Researchers still found 'excellent' survival rates for both primary, secondary disease
by cpnmorgan on Mon Feb 11, 2013 03:03 AM
by kat54 on Mon Feb 11, 2013 04:28 AM
maybe necrosis (dead tumor cells) is causing pseudoprogression symptoms. sometime the necrosis needs to be removed. mine did. hopefully you will get some answers tomorrow. when mine flared up in 1995 dr.s didn't think I would survive the weekend or another surgery. I did have the surgery 6/1/95. prayers for a positive outcome, kathleen
by loveiseternal on Mon Feb 11, 2013 10:29 AM
Yes, it is so tough.
Can't say for sure what is going on. Avastin never worked for my husband. I haven't heard that CCNU is very effective either.
Your kids are exactly the same ages as mine--my older son will be 15 next month and my younger son is 12. They lost their dad last June and are doing pretty well, considering.
I hope they figure out the culprit and your husband gets some quality of life back. I hope you get some rest.
God bless, Sally
by SarahGrey on Mon Feb 11, 2013 07:02 PM
i feel like a broken record, keep repeating the same thing - yet maybe this is the cause?.. a need for more steroids could cause weakness and walking issues. also, a need to adjust seizure meds can also cause these issues... if they just did a mri and didnt see edema, then i guess steroids arent the issue - but maybe ask? several times upping the dose of this med helped my husband function again.
by Bulley1 on Tue Feb 12, 2013 01:08 AM
by cpnmorgan on Tue Feb 12, 2013 04:09 AM
by SarahGrey on Tue Feb 12, 2013 11:00 PM
4 mg of decadron is a low enough dose. it should only help him and not really cause any side effects at that level. if he DOESN'T take it, the swelling can cause damage. and like you said, what quality of life will he have when he loses function, mental cognition, etc... and remind him, it's only temporary! (well, for many people - my husband hasn't been able to get off it but he also doesn't have any side effects aside from a hearty appetite).
And I agree - as caregivers it's our job and duty to make sure our loved ones are cared for properly and that means pressing for more information, second opinions, etc... Right now they really need our help and we need to be there for them and protect them...
by cpnmorgan on Wed Feb 13, 2013 11:34 PM
by SarahGrey on Thu Feb 14, 2013 02:03 AM
omg... the vertico feelings are coming from the edema. my husband gets the saaame exact thing when his steroids are cut and he needs a higher dose. your husband is not capable of making these decisions for himself... whether it is a tumor or lesion (as he calls it) it is something in his brain that is causing him not to think clearly... we're all going through this to one degree or another. call his doctor and get advice. your husband needs help - hopefully he will realize it soon before he gets hurt... :(
ps - in our experience, it takes about a week of higher steroid dose before he is much better... good luck, i know this is anything but easy...
by SarahGrey on Thu Feb 14, 2013 02:15 AM
sorry i just read your 'bio' and understand more. yes, gbm is a cancerous tumor. calling it a lesion seems like denial... :(
maybe the best thing is to call the oncologist and tell them your husband seems in denial and tell them what types of things are going on? then in your next check up, the doc can talk to your husband and ask questions, etc... and kind of bring these things to light. such as, 'do you have any feelings of vertigo? if so, this is a normal part of edema that will go away with steroids...' etc. the doc can do it in a way that is not obvious you called. it might be your best bet at getting through to your husband.
on a side note... is your husband ok to be working as a vet now? he's been through a lot physically, mentally, emotionally... he's ok to work? my husband hasnt been able to because of his tumor(s)... :(
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Do you use smart phone apps?
Take our short survey on hospital smart phone apps.
We care about your feedback. Let us know how we can improve your CancerCompass experience.